EconPapers    
Economics at your fingertips  
 

Socio-economic Determinants of Multidimensional Poverty in Rural West Bengal: A Household Level Analysis

Poulomi Roy (), Soma Ray () and Sushil Haldar ()
Additional contact information
Soma Ray: Jadavpur University

Journal of Quantitative Economics, 2019, vol. 17, issue 3, No 8, 603-622

Abstract: Abstract The present study tries to estimate the incidence, depth and severity of multidimensional poverty (MDP) along with the contributions of dimensions to MDP among the rural households using multi-stage random sampling method in West Bengal. We decompose the inequality of deprivation scores between and within different socio-economic, religious and ethnic groups. The factors affecting the probability of falling in multidimensional poverty is also explored here using logistic regression, and the regression results suggest that public infrastructure plays an essential role towards explaining the variations of MDP. The present study is expected to be helpful to the development planners for better understanding of the root causes of MDP among the rural households in West Bengal.

Keywords: Multidimensional poverty; Inequality decomposition; FGT Index; Theil Index (search for similar items in EconPapers)
JEL-codes: D63 I30 I32 (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s40953-018-0137-4 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jqecon:v:17:y:2019:i:3:d:10.1007_s40953-018-0137-4

Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/40953

DOI: 10.1007/s40953-018-0137-4

Access Statistics for this article

Journal of Quantitative Economics is currently edited by Dilip Nachane and P.G. Babu

More articles in Journal of Quantitative Economics from Springer, The Indian Econometric Society (TIES) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2022-05-12
Handle: RePEc:spr:jqecon:v:17:y:2019:i:3:d:10.1007_s40953-018-0137-4